Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Advice about escitalopram please

(8 Posts)
CantGetNoSleeeeeeep Thu 09-Nov-17 20:48:01

Sorry to start another thread I can’t find my other one hmm
I have switched from citalopram to escitalopram 4 weeks ago. Upped the dose to 10mg Escitalopram 2 weeks ago. So far I’ve had 1 good day. I feel totally flat and depressed and am obsessively googling about weight gain.
Everyone says online they noticed improvement in depression and anxiety in 2 weeks I feel worse. The only difference is I’m not crying. Do you think I should have stuck with the citalopram and just upped the dose? Or is it to early to judge?
Thanks in advance for your thoughts

NolongerAnxiousCarer Thu 09-Nov-17 21:04:11

When the GP changed DH from escitalopram to citalopram he told him it was the same thing under another name, I'm not sure if that's right though.

CantGetNoSleeeeeeep Fri 10-Nov-17 08:00:46

They are similar but not the same, escitalopram is meant to have a smoother uptake but at the moment feels non existentsad

With escitalopram I noticed a reduction in anxiety within days but it took a few weeks to help with depression.
As for weight gain I have put about a stone on. (I'm 5ft 2) I think most of this is down to being on an antipsychotic too though. A low carb diet really helps keep the weight gain in check but I lack the willpower to follow my own advice grin

AuntyElle Fri 10-Nov-17 20:49:35

Honestly, give it some more time. Although they are very similar drugs the dosage is different, so you may be feeling the effect of a change in the equivalent dose. And all SSRIs take time to have their full effect, and it varies between people.
Try to stop googling ADs and distract yourself another way - TV, walks, all the usual suggestions- but anything not focussed on depression and ADs. Otherwise it's tempting to analyse every change in your mood/symptoms. And this is unhelpful.
I've been on escitaolpram for years with no weight gain related to it. It is said to have one of the lowest side-effect profiles.

eyeswideshit Fri 10-Nov-17 20:52:29

I switched and I didn't notice a difference between the two unfortunately

CantGetNoSleeeeeeep Fri 10-Nov-17 21:13:13

Thanks everyone. I’m sticking with it, I’ve been thinking back over recent weeks and I’m certainly calmer. Just can’t get it excited or happy about anything but that’s no different to before so I’ll try to be patient!
Great advice Aunty, I need to get off this phone! I’m going to start a journal so at least I might see improvement over time.
I definitely feel a carb/sweet crave with this AD but had the same with citalopram. Might just be that I eat more when I’m depressed and less when I’m anxious

AuntyElle Fri 10-Nov-17 22:36:57

Might just be that I eat more when I’m depressed and less when I’m anxious.
Me too 🙄
flowers

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now